Israel Journal of Mathematics

, Volume 92, Issue 1, pp 317–331

Quasi-identities of finite semigroups and symbolic dynamics

Article

DOI: 10.1007/BF02762086

Cite this article as:
Margolis, S.W. & Sapir, M.V. Israel J. Math. (1995) 92: 317. doi:10.1007/BF02762086
  • 44 Downloads

Abstract

An algebra is inherently non-finitely (Q-)based if it is not a member of any locally finite (quasi-)variety, whose (quasi-)identities are finitely based. We prove that no finite semigroup is inherently non-finitely Q-based. This is in marked contrast to the case of varieties, where there are many inherently non-finitely based finite semigroups which have all been described by the second author.

Copyright information

© Hebrew University 1995

Authors and Affiliations

  1. 1.Department of Computer Science and Engineering Center for Communication and Information SciencesUniversity of Nebraska-LincolnLincolnUSA
  2. 2.Department of Mathematics and Statistics Center for Communication and Information SciencesUniversity of Nebraska-LincolnLincolnUSA

Personalised recommendations